Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 21, 2005, 6:45 PM MDT for Broomfield County, Jefferson County, Colorado. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2005, 6:45 PM MDT (00:45 UTC)
- Expired
- Jun 21, 2005, 7:19 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Broomfield County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 49 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:52 PM MDT | HAIL 1 | Broomfield, CO | |
| Jun 21, 6:59 PM MDT | HAIL 0.75 | 5 Nne Arvada, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 220045
SVRBOU
COC014-059-220130-
/O.NEW.KBOU.SV.W.0127.050622T0045Z-050622T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
645 PM MDT TUE JUN 21 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO
NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
* UNTIL 730 PM MDT
* AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER WEST CENTRAL WESTMINSTER...OR ABOUT 12 MILES
NORTHWEST OF DENVER...MOVING WEST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHEAT
RIDGE...WESTERN WESTMINSTER...NORTHEASTERN LAKEWOOD...EAST CENTRAL
GOLDEN...SOUTHWESTERN BROOMFIELD AND ARVADA.
LAT...LON 3991 10519 3975 10522 3973 10514 3974 10506
3985 10506 3992 10506 3992 10502 3997 10502
3992 10511 3993 10513 3991 10515
$$
RJK2 follow-up statements
000
WWUS55 KBOU 220110
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
706 PM MDT TUE JUN 21 2005
COC014-059-220130-
/O.CON.KBOU.SV.W.0127.000000T0000Z-050622T0130Z/
JEFFERSON CO-BROOMFIELD CO-
706 PM MDT TUE JUN 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR
SOUTHWESTERN BROOMFIELD AND NORTHEASTERN JEFFERSON COUNTIES...
AT 704 PM MDT...A SEVERE THUNDERSTORM WAS OCCURRING IN BROOMFIELD
COUNTY. THIS STORM WAS LOCATED OVER BROOMFIELD ABOUT 15 MILES
NORTHWEST OF DENVER. IT WAS MOVING WEST-NORTHWEST AT 10 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHEAT RIDGE...WESTERN WESTMINSTER...NORTHEASTERN LAKEWOOD...EAST
CENTRAL GOLDEN...SOUTHWESTERN BROOMFIELD AND ARVADA.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM IN
BROOMFIELD. THREE-QUARTER INCH HAIL WAS REPORTED IN ARVADA WITH
THIS STORM.
LAT...LON 3991 10519 3975 10522 3973 10514 3974 10506
3985 10506 3992 10506 3992 10502 3997 10502
3992 10511 3993 10513 3991 10515
$$
RJK000
WWUS55 KBOU 220119
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
719 PM MDT TUE JUN 21 2005
COC014-059-220129-
/O.CAN.KBOU.SV.W.0127.000000T0000Z-050622T0130Z/
JEFFERSON CO-BROOMFIELD CO-
719 PM MDT TUE JUN 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROOMFIELD AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
RAIN AND SMALL HAIL IS STILL POSSIBLE.
LAT...LON 3991 10519 3975 10522 3973 10514 3974 10506
3985 10506 3992 10506 3992 10502 3997 10502
3992 10511 3993 10513 3991 10515
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 PM MDT, 4 hours earlier.
Area forecast discussion, Jun 21, 2:45 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT TUE JUN 21 2005 .SHORT TERM...CONVECTION GOT AN EARLIER START OVER THE MOUNTAINS TODAY WHILE STRONG BOUNDARY HAS BEEN WORKING ITS WAY WESTWARD ACROSS EASTERN CO. BOUNDARY HAS KIND OF STALLED ON THE NRN FRINGE OVER THE DENVER AREA WHILE STILL MAKING A BIT OF PROGRESS WESTWARD ACROSS ELBERT AND EL PASO COUNTIES. AIRMASS IS REPRIMED AS DEWPOINTS HAVE CLIMBED BACK INTO THE MID 50S OVER THE FRONT RANGE AND LOWER TO MID 60S OVER THE PLAINS. LATEST ACARS SOUNDING SHOWING CAPES FROM 1500-2000J/KG WITH THE CIN ALMOST DISSOLVED. CAPES UP TO OVER 3000 JULES OVER THE NERN PLAINS. FROM PROGRESSION OF BOUNDARIES...STRONGEST STORMS WILL BE OVER THE PALMER DIVIDE AND SOUTHERN FRONT RANGE FOOTHILLS THRU THIS EVENING. THIS AREA WILL NEED TO BE WATCHED CLOSELY FOR FLOODING AS THESE AREAS GOT HIT FAIRLY HARD THE LAST FEW DAYS. FURTHER NORTH...AIRMASS DOENT LOOK AS IMPRESSIVE. THE HEAVY RAIN WILL BE THE MAIN THREAT...BUT STILL MAY SEE SOME MARGINAL HAIL UP TO AN INCH WITH THE STEEP LAPSE RATES. PROFILERS/VAD WINDS SHOWING VERY WEAK WINDS ALOFT SO AGAIN SLOW MOVING STORMS WITH RAINFALL RATES UP TO 2 INCHES IN AN HOUR. IPW VALUES RANGING FROM THREE QUARTERS TO ABOUT AN INCH. FARTHER EAST OVER THE FAR EASTERN PLAINS THINGS HAVE STABILIZED MORE BEHIND THE BOUNDARY BUT SURFACE DEWPOINTS HAVE CLIMBED BACK INTO THE MID 60S WITH STRONGER SLY FLOW. ANOTHER COMPLEX ACROSS THE NRN HIGH PLAINS IS SENDING ANOTHER BOUNDARY JUST COMING INTO NEBRASKA AND THE TIMING OF THIS FRONT IS DOWN INTO THE FAR NERN CORNER AFTER 00Z TNT. SO WILL ADD SOME POPS OUT THERE AS WELL. DONT REALLY SEE A LOT OF CHANGE ON WEDNESDAY AS CWA SHOULD STILL BE UNDER THE PLUME OF MSTR ROTATING AROUND THE BIG UPPER HIGH. TEMPS OVER THE PLAINS WILL BE AROUND 90. WILL KEEP THE HIGHEST POPS OVER THE MTNS...ADJ PLAINS AND PALMER DIVIDE AGAIN. .LONG TERM....LATEST MODEL RUNS LOOK EVEN WETTER NOW DURING LATTER HALF OF THE WEEK. HOT UPPER LEVEL RIDGE OVER THE REGION FORECAST TO WEAKEN AND SLOWLY MIGRATE EASTWARD ON WEDNESDAY AS A SERIES OF SHORTWAVE TROUGHS EJECTING OUT OF THE BASE OF THE WEST COAST LONGWAVE TROUGH CROSSES THE STATE THURSDAY...FRIDAY AND SATURDAY. DURING THE PERIOD...PRECIPITABLE WATER VALUES ARE FCST TO GRADUALLY INCREASE THURSDAY AND FRIDAY AS THE STREAM OF SUBTROPICAL MOISTURE ROUNDING THE UPPER RIDGE TAKES A RIGHT HAND TURN ACROSS NRN COLORADO WITH PASSAGE OF EACH SHORTWAVE. QC OMEGA FIELDS SHOW ONLY WEAK ASCENT BOTH AT THE SFC AND ALOFT ON THURSDAY BUT STEEP SFC-500MB LAPSE RATES AND LIGHT UPSLOPE FLOW ENOUGH TO WARRANT A CHANCE OF AFTERNOON AND EVENING T-STORMS IN THE MTNS AND NEARBY I-25 URBAN CORRIDOR...AND A SLIGHT CHANCE FARTHER OUT ACROSS THE NERN PLAINS. VERY WARM TEMPS ALOFT AND WEAK VERTICAL WIND SHEAR WILL FAVOR LESS HAIL AND MORE RAINFALL AND GUSTY DOWNBURST WINDS. ON FRIDAY...A FAIRLY STRONG COLD FRONT DROPS SOUTH THROUGH NERN COLORADO DURING THE EARLY MORNING HOURS. MODELS SHOW E-SELY POST-FRONTAL UPSLOPE FLOW STRENGTHENING DURING THE DAY AND A RISE IN PRECIPITABLE WATER VALUES WITH THE SFC-700MB THETA-E RIDGE PUSHING UP AGAINST THE FRONT RANGE IN THE AFTERNOON. QPF FIELDS INDICATE 6-HOUR PRECIP AMTS UPWARDS OF A HALF INCH ACROSS NERN COLORADO WITH HIGHER AMTS IN AND ALONG THE FRONT RANGE FOOTHILLS...CENTERED AROUND 00Z/FRIDAY. MTN AREAS SHOULD ALSO SEE AN INCREASE IN PRECIP CHANCES ON FRIDAY WITH INCREASING QG ASCENT WITH PASSAGE OF A RELATIVELY STRONG MID-LEVEL SHORTWAVE. WILL ELEVATE PRECIPITATION CHANCES IN ALL AREAS FOR THURSDAY AND FRIDAY...AS WELL AS LOWER TEMPERATURES BY A FEW DEGREES EACH DAY TO ACCOUNT IN PART FOR THE INCREASE IN CLOUD COVER. SHOULD SEE DAYTIME TEMPS RETURNING TO NEAR NORMAL ON FRIDAY. SATURDAY THROUGH TUESDAY...LATEST MODEL RUNS SHOW A SLOW GRADUAL DRY-UP AND WARMING DURING THE PERIOD WITH INCREASING WARM SWLY FLOW ALOFT AND OCCASIONAL PERIODS OF DOWNSLOPE FLOW IN AREAS EAST OF THE DIVIDE. HOWEVER STILL SEE ENOUGH MOISTURE AND DEEP LAYER INSTABILITY AROUND TO SPAWN SOME AFTERNOON/EVENING T-STORMS IN ALL AREAS ON SATURDAY...ISOLATED STORMS IN THE MTNS AND URBAN CORRIDOR ON SUNDAY AND A SLIGHT CHANCE IN MTN AREAS MONDAY AND TUESDAY. && .BOU...NONE. && SWE/BAKER
Hazardous weather outlook, Jun 21, 2:00 PM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT TUE JUN 21 2005 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 200 PM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WEST OF A LINE FROM COPE TO NEW RAYMER...AND EXPAND TO COVER THE MOUNTAINS...FRONT RANGE FOOTHILLS AND PALMER DIVIDE REGION BY AFTERNOON. THE FOCUS FOR THE STRONGER STORMS TODAY WILL BE ACROSS THE PALMER DIVIDE AND FRONT RANGE FOOTHILLS AND NEARBY PLAINS WITH VERY HEAVY RAIN...HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. LIKE YESTERDAY...STORMS WILL BE SLOW MOVERS AND MAY PRODUCE RAINFALL RATES UP TO 2 INCHES IN LESS THAN AN HOUR. THIS MAY RESULT IN LOCALIZED FLOODING CONDITIONS. A STRONG BOUNDARY IS PUSHING TO THE SOUTHWEST ACROSS THE EASTERN PLAINS THIS MORNING WHICH IS INITIATING STORM DEVELOPMENT ALREADY ACROSS WASHINGTON COUNTY. BEHIND THE BOUNDARY...LOW LEVEL MOISTURE IS INCREASING AGAIN ALONG WITH INCREASING SOUTHEAST WINDS. THE SHEAR IN THE ATMOSPHERE IS WEAK FOR SEVERE STORMS TODAY...BUT STRONG INSTABILITY WILL STILL RESULT IN THE STRONGER STORMS PRODUCING MARGINAL HAIL UP TO ONE INCH IN DIAMETER. THE TORNADO THREAT IS MINIMAL TODAY...BUT A WEAK TORNADO OR FUNNEL CLOUD CAN NOT BE RULED OUT AS THE STRONG BOUNDARY STALLS ALONG THE PALMER DIVIDE THIS AFTERNOON. THE AIRMASS HAS STABILIZED SOMEWHAT OVER THE FAR NORTHEAST PLAINS...SO ISOLATED STORMS MAY NOT REDEVELOP UNTIL LATER THIS EVENING. DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH SUNDAY...WITH PERHAPS THE BEST CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. INCREASING MOISTURE...THE PASSAGE OF A SERIES OF WEAK UPPER LEVEL WEATHER DISTURBANCES...AND PASSAGE OF A WEAK COLD FRONT EARLY ON FRIDAY WILL BE RESPONSIBLE FOR THE INCREASE IN THUNDERSTORM ACTIVITY DURING THE LATTER HALF OF THE WEEK. CLOUD-TO-GROUND LIGHTNING...STRONG AND GUSTY WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON DUE TO STORMS PRODUCING HAIL AND VERY HEAVY RAINFALL AND LOCAL FLOODING. HAIL...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY APPRECIATED. ENTREKIN/BAKER
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.